Enoxaparin-induced skin necrosis at injection site after total knee arthroplasty

0Citations
Citations of this article
7Readers
Mendeley users who have this article in their library.

Abstract

Enoxaparin is a widely used low-molecular-weight heparin for perioperative thromboembolic prophylaxis. Enoxaparin-induced skin necrosis in the setting of arthroplasty has been rarely reported in the literature with varying outcomes and management decisions. Our patient developed skin necrosis at his injection site and thrombocytopenia 10 days following left total knee arthroplasty surgery and after receiving subcutaneous Lovenox injections postoperatively. The patient was started on an alternative anticoagulation based on a high suspicion for heparin-induced thrombocytopenia and the wound was monitored without surgical debridement. Our case highlights the key clinical management decisions when facing this potentially life-threatening adverse reaction.

Cite

CITATION STYLE

APA

Haffner, M., Heyrani, N., Meehan, J. P., & Giordani, M. (2018). Enoxaparin-induced skin necrosis at injection site after total knee arthroplasty. Arthroplasty Today, 4(1), 10–14. https://doi.org/10.1016/j.artd.2017.09.006

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free